MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F4 DIALYZER PRODUCTION ASSY.; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520161A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility clinical manager reported that a dialyzer blood leak occurred approximately 2 hours and 50 minutes after the initiation of the patient¿s hemodialysis (hd) treatment.The leak was not visually observed.The machine, a gambro phoenix machine (not a fresenius product), alarmed appropriately with a blood leak alarm.The patient¿s estimated blood loss (ebl) was approximately 82 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The patient ended treatment early as only 10 minutes of treatment remained at the time of the event.The complaint device was reported to be available to be returned to the manufacturer for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: a sample from the reported lot number was returned to the manufacturer for physical evaluation.The returned sample was subjected to a laboratory bubble point test.No leaks were detected.The pu distribution on either side of the dialyzer was uneven, but within specification and showed no indication of being compromised or related to the leak report.There was also pu within the cavity id dialysate port, but also would not contribute to an internal or external leak due to the pu location.Dialyzer was then disassembled for further investigation.There were no damages or irregularities noted that would have contributed to an internal leak.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.

Brand Name
F4 DIALYZER PRODUCTION ASSY.
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key13480470
Report Number1713747-2022-00041
Device Sequence Number5247309
Product Code FJI
UDI-Device Identifier00840861100026
UDI-Public00840861100026
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number0520161A
Device Catalogue Number0520161A
Device Lot Number20AU04021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 MO
Patient SexMale
Patient Weight12 KG